Alert archive / Idaho / Special Weather Statements in 2009
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Aug 6, 2009, 1:50 PM PDT for Kootenai County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2009, 1:50 PM PDT (20:50 UTC)
- Expired
- Aug 6, 2009, 2:15 PM PDT
- In force
- 25 min
- Issued by
- NWS Spokane, WA
County Kootenai County, ID
The radar
The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 062050 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 150 PM PDT THU AUG 6 2009 IDZ001-004-062115- BONNER ID-SHOSHONE ID-KOOTENAI ID- 150 PM PDT THU AUG 6 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO EXTREME SOUTH CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO UNTIL 215 PM PDT AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PINEHURST THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN SHOSHONE COUNTY... RURAL EASTERN KOOTENAI COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4769 11621 4768 11656 4794 11645 4800 11616 TIME...MOT...LOC 2050Z 009DEG 2KT 4771 11635 $$ TOBIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:46 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 6, 12:46 PM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1246 PM PDT THU AUG 6 2009 .SYNOPSIS... THE HOT UPPER LEVEL RIDGE WILL BREAK DOWN TODAY AS A STRONG LOW CURRENTLY OVER NORTHWEST CALIFORNIA...SHIFTS INLAND. UNSTABLE AIR OVER THE REGION WILL ONCE AGAIN RESULT IN THE THREAT OF THUNDERSTORMS FOR MOST LOCATIONS ESPECIALLY THIS AFTERNOON AND EVENING. THE LOW WILL TRACK NORTHEAST TONIGHT AND FRIDAY RESULTING IN WIDESPREAD RAIN OVER THE CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON AND UNSEASONABLY COOL TEMPERATURES. THE LOW WILL EJECT BY THE WEEKEND WITH DRIER WESTERLY FLOW DEVELOPING. && .DISCUSSION... QUICK UPDATE THIS AFTERNOON TO LOWER MAX TEMPS SEVERAL DEGREES ACROSS THE EAST SLOPE VALLEYS. WENATCHEE AT NOON WAS ONLY 73 DEGREES...WHICH IS ABOUT 12 DEGREES COOLER NOW THAN THIS TIME YESTERDAY. LOWERED MAX TEMPS FOR THE OKANOGAN VALLEY AS WELL. THERE IS FAIRLY EXTENSIVE CLOUD COVER WHICH IS PROHIBITING SURFACE HEATING. ALSO STRETCHED THE AREA OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE WENATCHEE AND WATERVILLE PLATEAU AREAS GIVEN HIGH BASED CONVECTION MOVING UP THE CASCADES. /NISBET && .AVIATION... VFR CONDITIONS ARE EXPECTED AT MOST TAF SITES THROUGH 18Z FRIDAY. HOWEVER...MVFR CONDITIONS ARE PROBABLE AT KPUW BEGINNING NEAR 06Z...PROBABLE BEGINNING NEAR 12Z AT KCOE...AND POSSIBLE AT KLWS LATE TONIGHT AS A STRONG UPPER LEVEL LOW PRODUCES WRAPAROUND STEADY RA/-RA ACROSS SOUTHEASTERN WASHINGTON AND THE IDAHO PANHANDLE TONIGHT AND FRIDAY MORNING. THERE WILL BE A THREAT FOR -TSRA OVER MOST OF THE CWA TODAY...BUT ESPECIALLY BETWEEN 22Z-04Z FOR THE CASCADES...SOUTHEASTERN WASHINGTON...AND THE IDAHO PANHANDLE. THE THREAT FOR -TSRA WILL EXTEND FOR A COUPLE OF MORE HOURS INTO THE NIGHT AT KGEG...KSFF AND KCOE. A DEEPER MARINE LAYER WEST OF THE CASCADES THIS MORNING AND A 7+MB GRADIENT BETWEEN KEAT AND KSEA SHOULD BE ENOUGH TO KEEP WESTERLY WINDS AT KEAT THIS AFTERNOON. NEUMAN && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 85 60 71 53 78 56 / 20 50 60 40 20 10 COEUR DALENE 82 58 66 53 76 54 / 20 60 70 60 20 20 PULLMAN 81 54 65 52 76 49 / 30 70 70 60 20 10 LEWISTON 84 60 70 59 82 58 / 30 90 80 60 20 10 COLVILLE 86 62 79 51 83 53 / 30 40 20 40 20 10 SANDPOINT 79 60 69 53 73 51 / 30 50 70 60 40 30 KELLOGG 79 58 61 52 73 53 / 50 70 80 60 40 40 MOSES LAKE 88 66 85 57 87 56 / 20 20 20 10 0 0 WENATCHEE 79 64 86 60 86 61 / 20 20 10 10 0 10 OMAK 86 65 90 58 89 57 / 30 30 10 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR LOWER GARFIELD AND ASOTIN COUNTIES...NORTHEAST BLUE MOUNTAINS. &&
Hazardous weather outlook, Aug 6, 6:12 AM PDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 612 AM PDT THU AUG 6 2009 IDZ003-004-026-027-WAZ031>033-071315- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 612 AM PDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AND EVENING OVER SOUTHEAST WASHINGTON AND THE CENTRAL IDAHO PANHANDLE. A FEW THUNDERSTORMS COULD APPROACH SEVERE LEVELS WITH GUSTY WINDS AND LARGE HAIL. THE GREATEST THREAT WILL BE EAST OF A LINE FROM ANATONE TO ST MARIES. THUNDERSTORMS WILL TRANSITION TO WIDESPREAD RAIN LATE TONIGHT. THE RAIN COULD BECOME HEAVY AT TIMES AND CONTINUE THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF HEAVY RAIN ARE POSSIBLE SOUTH AND EAST OF A LINE FROM ANATONE TO THE SILVER VALLEY. THE RAIN WILL BEGIN TO TAPER OFF FRIDAY NIGHT. IDZ001-002-WAZ034>038-041>044-071315- NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 612 AM PDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:50 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 150 PM PDT THU AUG 6 2009 IDZ001-004-062115- BONNER ID-SHOSHONE ID-KOOTENAI ID- 150 PM PDT THU AUG 6 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO EXTREME SOUTH CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO UNTIL 215 PM PDT AT 146 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF PINEHURST THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN SHOSHONE COUNTY... RURAL EASTERN KOOTENAI COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4769 11621 4768 11656 4794 11645 4800 11616 TIME...MOT...LOC 2050Z 009DEG 2KT 4771 11635 TOBIN
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:30 PM PDT | Flood Watch | OTX | Asotin, Garfield | 22 hr |
| Aug 6, 3:41 PM PDT | Areal Flood Advisory | OTX | Douglas, Ferry, Okanogan | 3 hr |
| Aug 6, 3:48 PM PDT | Special Weather Statement | OTX | Pend Oreille | 27 min |
| Aug 6, 4:30 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 3 hr |
| Aug 6, 4:35 PM PDT | Special Weather Statement | OTX | Stevens | 40 min |
| Aug 6, 2:10 PM PDT | Areal Flood Advisory | OTX | Bonner, Kootenai, Shoshone | 3 hr |
| Aug 6, 4:12 PM PDT | Special Weather Statement | OTX | Nez Perce | 48 min |
Nearby
Special Weather Statements in Idaho, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.